MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MDT POWERED SURGICAL SOLUTIONS LEGEND TAPERED DISSECTING TOOL; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number F1/8TA15
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No conclusion can be drawn.No evaluation was performed, as the device was discarded at the hospital.This is a known failure mode that could occur due to excessive pressure, such as bending or prying, on dissecting tools.The user manual contains the following warning ¿bending or prying may break the accessory, causing harm to patient or staff.Do not use excessive force to pry or push bone with the attachment, tool or blade during dissection." we will continue to monitor this complaint type for trends.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A user report issued from french component authority reported that the tool suddenly broke during spinal surgery.The broken fragment of the bur was recovered from the patient.It was reported that there was no patient impact.It was also reported that the device was discarded by the hospital and not available for analysis.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LEGEND TAPERED DISSECTING TOOL
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7725503
Report Number1625507-2018-00037
Device Sequence Number11398460
Product Code HBE
UDI-Device Identifier00643169766235
UDI-Public00643169766235
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF1/8TA15
Device Catalogue NumberF1/8TA15
Device Lot Number214740801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;